Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 40, NWS Shreveport, LA

July 6, 2007Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jul 6, 2007, 6:10 AM CDT for Bossier Parish, Caddo Parish, Louisiana. It took effect at Jul 6, 2007, 6:16 AM CDT. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2007, 6:10 AM CDT (11:10 UTC)
In effect from
Jul 6, 2007, 6:16 AM CDT
Expired
Jul 6, 2007, 10:15 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 9:00 AM CDTFLASH FLOODShreveport, LAWATER OVER THE ROAD AT THE FOLLOWING INTERSECTIONS...HOLLYWOOD AND KENNEDY, RED FOX AND BUNCOMBE, AND NEAR THE 200 BLOCK OF NORTH COMMON.
Jul 6, 9:30 AM CDTFLASH FLOODShreveport, LAHIGH WATER REPORTED AT W 70TH ST. AT HWY 3132.
Jul 6, 9:40 AM CDTFLASH FLOODBossier City, LAMULTIPLE REPORTS OF STREET FLOODING IN BOSSIER CITY. A FEW ROADS HAVE BEEN CLOSED.
Jul 6, 9:45 AM CDTFLASH FLOODShreveport, LAYOUREE ROAD AT SOUTHFIELD ROAD INTERSECTION IS UNDER SEVERAL INCHES OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 061116
FFWSHV
LAC015-017-061515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 AM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...BENTON...BOSSIER CITY...
  CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...VIVIAN...BLANCHARD...SHREVEPORT...

* UNTIL 1015 AM CDT

* AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LARGE CLUSTER OF THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL
  MOVING NORTHEAST AT 20 MPH INTO THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLAIN
  DEALING...HAUGHTON...GREENWOOD...EASTWOOD...OIL CITY...BLANCHARD
  AND HAUGHTON.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3298 9354 3292 9349 3275 9345 3242 9345
      3241 9341 3225 9341 3225 9360 3230 9362
      3236 9376 3222 9391 3221 9404 3302 9404
      3302 9352

$$

24
1 follow-up statement
000 
WGUS74 KSHV 061456
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 AM CDT FRI JUL 6 2007

LAC015-017-061515-
CADDO LA-BOSSIER LA-
949 AM CDT FRI JUL 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
BOSSIER AND CADDO PARISHES...

BETWEEN 730 AM AND 930 AM...TORRENTIAL RAIN FELL IN BOTH SHREVEPORT 
AND BOSSIER CITY LOUISIANA. RAINFALL TOTALED 3.88 INCHES AT 
SHREVEPORT REGIONAL AIRPORT BETWEEN 100 AM AND 930 AM.

BOTH THE SHREVEPORT POLICE AND THE BOSSIER CITY POLICE REPORTED AT 
930 AM...THAT SEVERAL ROADS WERE UNDERWATER...AND SOME CARS WERE 
STALLED IN HIGH WATER SPOTS. HIGH WATER WAS REPORTED IN SHREVEPORT 
ON COMMON STREET...AND ON WEST 70TH STREET AT LOOP 3132. OTHER LOW 
WATER SPOTS WILL LIKELY BE UNDERWATER. 

IN BOSSIER CITY...THE POLICE REPORTED AT 930 AM...THAT SEVERAL ROADS 
WERE UNDERWATER...AND TRAVEL WAS HAZARDOUS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3298 9354 3292 9349 3275 9345 3242 9345
      3241 9341 3225 9341 3225 9360 3230 9362
      3236 9376 3222 9391 3221 9404 3302 9404
      3302 9352

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:51 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 6, 4:51 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 AM CDT FRI JUL 6 2007

.DISCUSSION...

EARLY THIS MORNING A SURFACE LOW OVER N CENTRAL TX HAS A NEARLY
STATIONARY FRONTAL BOUNDARY REACHING NE FROM ITS CENTER TOWARD THE
OHIO VALLEY WITH A TROUGH OF LOW PRESSURE DROPPING TO THE SW
TO THE BIG BEND AREA OF W TX...WHILE ALOFT TOPPED WITH AN
ASSOCIATED UPPER LEVEL LOW. ALSO AN UPPER LEVEL AND PERSISTENT SHEAR
AXIS CONTINUED BETWEEN THE AN UPPER LEVEL RIDGE IN THE GULF AND
SE STATES AND ANOTHER UPPER RIDGE FROM THE BAJA REGION INTO THE
NORTHERN ROCKIES. THE SURFACE LOW WILL BE SHIFTING ENE TODAY AND
TONIGHT AND SLIDING ALONG THE SURFACE BOUNDARY. WILL CONTINUE THE
FLASH FLOOD WATCH FOR ALL OF NE TX AND NW LA AND A SMALL PART OF
SW AR AS SHOWERS AND THUNDERSTORMS FORM ALONG DISTURBANCES
ROTATING AROUND THE UPPER SYSTEM AND A RICH SUPPLY OF GULF
MOISTURE FEEDING INTO THE FOUR STATE REGION. WITH HIGH
PRECIPITABLE WATER VALUES OVER THE AREA...WE CAN EXPECT LOCALLY
HEAVY RAINFALL...WHICH WILL RESULT IN MORE RAPID WATER RUNOFF DUE
TO RECENT RAINS PROVIDING A NEARLY SATURATED SOIL AND HIGH WATER
LEVELS IN SMALL STREAMS AND LOCAL WATERWAYS. RAIN CHANCES WILL BE
TAPERING OFF FOR A PERIOD DURING THE MIDDLE TO LATE WEEKEND AS
HIGH PRESSURE ALOFT TENDS TO BUILD INTO THE AREA FROM THE W AND N.
THIS SHOULD ALLOW FOR SOME WARMING OF THE TEMPERATURES AND
TRANSITION RAIN TO BE MORE AFTERNOON AND EARLY EVENING IN NATURE.
/06/

&&

.AVIATION...

WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW DRIFTING OVER NE
TEXAS...W/A SHEAR AXIS RUNNING SW-NE OVER CENTRAL TEXAS.  KSHV
RADAR SHOWS A BROAD SWATH OF MODERATE TO HEAVY RAINFALL OVER NE TX
AND NW LA.  LATEST MODELS INDICATE PERSISTENCE OVER THE NEXT 24
HRS...W/VFR CONDITIONS CURRENTLY OVER ONLY THE FAR NORTH AND EAST.
00Z KSHV SOUNDING REMAINS WET...W/PWATS RIGHT AT 2 INCHES...AND THE
LATEST NAM FORECAST SOUNDINGS ONLY FURTHER SATURATE OVER THE NEXT 24
HRS.  W/THICK VFR CEILINGS IN PLACE...FOG DEVELOPMENT SHOULD BE
MARGINALLY IFR AT A FEW SITES THIS MORNING...BUT SOUNDINGS STILL
INDICATE CEILINGS SHOULD LOWER TO MVFR/IFR AND PERSIST THROUGH MUCH
OF THE MORNING HOURS.  CONVECTIVE ACTIVITY WILL REMAIN WIDESPREAD
DURING THE MORNING AND AFTERNOON TODAY WITH ASSOCIATED IFR/MVFR
VSBYS AND CIGS IN DOWNPOURS. CLUSTERS OF TSRA COULD GUST WIND TO
30KTS...BUT SFC WILL PREVAIL EASTERLY 5 TO 10 KTS. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  72  88  72 /  80  70  50  20
MLU  83  73  88  70 /  80  70  50  20
DEQ  83  69  90  69 /  70  50  30  20
TXK  83  70  90  70 /  80  50  30  20
ELD  83  71  89  70 /  80  50  30  20
TYR  83  71  89  72 /  80  50  30  20
GGG  83  71  89  72 /  80  50  30  20
LFK  85  72  89  72 /  80  70  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     LAFAYETTE...AND MILLER.

LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     BOSSIER...CADDO...DE SOTO...NATCHITOCHES...RED
     RIVER...SABINE LA...AND WEBSTER.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
     GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

&&

06/24
Hazardous weather outlook, Jul 5, 12:00 PM CDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 5 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT...AHEAD OF A
STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM OVER CENTRAL TEXAS. GIVEN
THAT THE AIR MASS REMAINS VERY MOIST...THE RAINFALL MAY BE HEAVY AT
TIMES...WITH SOME STORMS PRODUCING ONE TO TWO INCHES OF RAIN PER
HOUR...AND MOVING REPEATEDLY OVER THE SAME AREAS. THE FLOODING THREAT
THIS AFTERNOON WILL PRIMARY REMAIN CONFINED TO THE WESTERN SECTIONS
OF EAST TEXAS...MAINLY WEST OF A GILMER TO HENDERSON LINE.
HOWEVER...LOCALIZED FLOODING OF LOW LYING...POOR DRAINAGE AREAS WILL
BE POSSIBLE ANYWHERE ACROSS THE REMAINDER OF NORTHEAST TEXAS AND
NORTH LOUISIANA WHERE THUNDERSTORMS PRODUCE EXCESSIVE HEAVY
RAINFALL. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE
ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON...WITH
ISOLATED AMOUNTS NEARING FOUR INCHES POSSIBLE.

WHILE THE SHOWERS AND THUNDERSTORMS MAY DIMINISH A BIT LATE THIS
AFTERNOON AND EVENING...ADDITIONAL REDEVELOPMENT IS LIKELY TONIGHT
OVER ALL OF THE FOUR STATE REGION...AS THIS UPPER LEVEL LOW
PRESSURE SYSTEM REMAINS NEARLY STATIONARY OR SLOWLY LIFTS A
TAD NORTHEAST TOWARDS NORTHEAST TEXAS. LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH THESE STORMS OVERNIGHT...WITH A MORE WIDESPREAD THREAT
OF FLASH FLOODING INCREASING AS THE SOILS REMAIN SATURATED. RAINFALL
AMOUNTS TONIGHT OF ONE TO THREE INCHES WITH ISOLATED AMOUNTS NEARING
FIVE INCHES WILL BE POSSIBLE TONIGHT...WITH THE HEAVIER RAINFALL
AXIS CONFINED MAINLY SOUTH OF A CLARKSVILLE TEXAS...TO TEXARKANA AND
STAMPS ARKANSAS LINE...INCLUDING NORTHWEST LOUISIANA WEST OF A MINDEN
TO NATCHITOCHES LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE IN PROGRESS
FRIDAY MORNING ACROSS MUCH OF THE FOUR STATE REGION...WITH THE
HEAVIEST RAINFALL AXIS EXPECTED TO BE OVER EASTERN TEXAS...
SOUTHCENTRAL ARKANSAS...AND NORTHERN LOUISIANA. RAINFALL AMOUNTS OF
ONE TO THREE INCHES ARE EXPECTED OVER THESE AREAS...WITH ISOLATED
HIGHER AMOUNTS OF FOUR INCHES POSSIBLE. THIS WILL MAINTAIN THE THREAT
FOR SIGNIFICANT FLOODING...ESPECIALLY OVER AREA WHERE RAIN RATES
REMAIN EXCESSIVE...AND THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME
AREAS. RAINFALL INTENSITIES ARE EXPECTED TO DIMINISH SOME BY LATE
MORNING OR EARLY AFTERNOON...THUS REDUCING THE FLOOD THREAT.
ADDITIONAL SHOWER AND THUNDERSTORM REDEVELOPMENT IS POSSIBLE FRIDAY
NIGHT OVER EAST TEXAS...SOUTHCENTRAL ARKANSAS...AND NORTH LOUISIANA
AS THIS UPPER LEVEL DISTURBANCE LINGERS OVER THE REGION...THUS
CONTINUING THE POTENTIAL FLOODING THREAT. SCATTERED THUNDERSTORMS
WILL REMAIN POSSIBLE ACROSS THE AREA THROUGH WEDNESDAY AS WELL.

PLEASE STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THIS POTENTIAL
FLOOD THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED ACROSS EAST TEXAS AND
POSSIBLE NORTHWEST LOUISIANA THIS AFTERNOON AND TONIGHT.

15

In the hours before

Local storm report, Jul 6, 3:43 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     FLASH FLOOD      REKLAW                  31.86N 94.98W
07/06/2007                   RUSK               TX   BROADCAST MEDIA

            SEVERE FLOODING IN REKLAW...US HWY 84 CLOSED IN CITY
            LIMITS OVER EASTERN CHEROKEE AND WESTERN RUSK COUNTIES.

&&

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:53 AM CDTFlash Flood WarningSHVClaiborne, Webster4 hr
Jul 6, 10:10 AM CDTFlash Flood WarningSHVBossier, Caddo2 hr
Jul 6, 10:22 AM CDTRiver Flood WarningSHVDe Soto24 hr
Jul 6, 3:45 PM CDTRiver Flood WarningSHVCaddo5 days
Jul 6, 3:55 PM CDTRiver Flood WarningSHVWebster13 days

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.